MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT

ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT
Model Number 85455
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/01/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
Home patient called to report adverse events that occurred after placement of an icast stent in her left common carotid artery.Follow up computed tomography scan showed migration of the graft with partial collapse of the stent.
 
Additional Manufacturer Narrative
Engineering summary: a full review of the catheter lot history records for the device in question was performed.The records indicate that this lot of catheters passed atriums final lot qualification testing.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath.Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).Result: all quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing.Conclusion: based on the successful lot qualification test data, atrium medical a division of the maquet getinge group company can find no fault with the lot of stent delivery systems in question.Clinical evaluation: obstruction can be caused by anatomical process, infectious process or mechanical process including the mal-positioning of a stent.Carotid artery obstruction interrupts the flow of blood that delivers oxygen to your brain and head.A stent can become an obstruction in a vessel if it is not positioned properly prior to deployment or if the product chosen is not designed specifically for the anatomic location targeted.
 
Additional Manufacturer Narrative
Medwatch submitted to link mw5071899 to 1219977-2016-00250.Statements in mw5071899 were not made by manufacturer as reported.
 
Event or Problem Description
Medwatch received: mw5071899.

Brand Name
ATRIUM ICAST COVERED STENT
Common Device Name
PTFE COVERED STENT
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
5 wentworth drive
hudson NH 03051
MDR Report Key6157579
Report Number1219977-2016-00250
Device Sequence Number19011836
Product Code JCT
UDI-Device Identifier00650862854558
UDI-Public00650862854558
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/31/2018
Device Model Number85455
Device Catalogue Number85455
Device Lot Number222731
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/05/2016
Supplement Date Received by ManufacturerNot provided
09/15/2017
Initial Report FDA Received Date12/09/2016
Supplement Report FDA Received Date01/10/2017
10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONFORMABLE GORE TAG THORACIC ENDOPROSTHESIS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR